Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 5, 2020, 9:56 PM CST for 6 counties in Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2020, 9:56 PM CST (03:56 UTC)
- Expired
- Feb 6, 2020, 12:29 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 10:30 PM CST | FLASH FLOOD | Ardmore, TN | HIGHWAY 53 UNDERPASS FLOODED WITH CAR SUBMERGED |
| Feb 5, 10:30 PM CST | FLASH FLOOD | Waynesboro, TN | NUMEROUS ROADS FLOODED AND CLOSED ACROSS THE COUNTY INCLUDING ROANOKE RD...MAY BRANCH LOOP...KEETON HOLLOW RD...HILL PARKWAY...FANTAIL RD AT MIDDLE BUTLER CREEK RD...AND GREEN RIVER RD. OTHER FLOODED ROADS INCLUDED THOMPSON HOLLOW...LAST BUTLER...SHAWNETTE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
858
WGUS54 KOHX 060356
FFWOHX
TNC055-099-101-117-119-181-060700-
/O.NEW.KOHX.FF.W.0006.200206T0356Z-200206T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
956 PM CST Wed Feb 5 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Lewis County in Middle Tennessee...
Wayne County in Middle Tennessee...
Marshall County in Middle Tennessee...
Lawrence County in Middle Tennessee...
Maury County in Middle Tennessee...
Giles County in Middle Tennessee...
* Until 100 AM CST.
* At 956 PM CST, Doppler radar indicated heavy rain falling across
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Columbia, Lewisburg, Lawrenceburg, Pulaski, Waynesboro, Spring
Hill, Mount Pleasant, Loretto, Collinwood, Summertown, Chapel Hill,
Ardmore, Cornersville, St. Joseph, Elkton, Minor Hill, Ethridge,
Lynnville, Gordonsburg and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3501 8799 3524 8798 3571 8721 3572 8682
3569 8664 3558 8666 3558 8663 3557 8665
3546 8667 3537 8661 3533 8661 3531 8668
3525 8675 3526 8683 3499 8684
FLASH FLOOD...RADAR INDICATED
$$
Barnwell1 follow-up statement
328
WGUS74 KOHX 060629
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1229 AM CST Thu Feb 6 2020
TNC055-099-101-117-119-181-060638-
/O.CAN.KOHX.FF.W.0006.000000T0000Z-200206T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis TN-Wayne TN-Marshall TN-Lawrence TN-Maury TN-Giles TN-
1229 AM CST Thu Feb 6 2020
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LEWIS...WAYNE...
MARSHALL...LAWRENCE...MAURY AND GILES COUNTIES IS CANCELLED...
Heavy rain has ended across the area and flood waters are receding.
However, stay alert if driving overnight as some low lying areas may
still have flooding. Please continue to heed any remaining road
closures.
LAT...LON 3501 8799 3524 8798 3571 8721 3572 8682
3569 8664 3558 8666 3558 8663 3557 8665
3546 8667 3537 8661 3533 8661 3531 8668
3525 8675 3526 8683 3499 8684
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 7:30 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 5, 7:30 PM CST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 730 PM CST Wed Feb 5 2020 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... Main line of storms extends from Auburntown to Manchester. Looking at a comparison of 23z and 00z instability parameters along and in advance of that aforementioned line, we see a decrease in instability levels. Helicity values, and surface capes are slowly decreasing. Showalter are slowly increasing. LAL shows a slow decrease in frequency and coverage as well. The main sfc low is now over central MS. The event looks as though it will unfold toward more of a flood threat across our Plateau. As the sfc low moves across the area later tonight, rainfall in our east may intensify once again. The flood watch still looks good at this point. As for the tor watch, we will continue to slowly clear the counties from west to east across our far south. && .PREV DISCUSSION.../ISSUED / FXUS64 KOHX 052349 AFDOHX Area Forecast Discussion National Weather Service Nashville TN 549 PM CST Wed Feb 5 2020 UPDATE... FOR MESOSCALE DISCUSSION... && .AVIATION... 00Z TAF DISCUSSION. Stationary frontal boundary currently draped from sw-ne across the mid state. Latest sfc analysis places a surface low near Tupelo MS. This feature will ride northeastward overnight and bring an increasing threat of heavy rainfall. Additionally, thunderstorm activity will also be possible along and to the southeast of the sfc low track. Rainfall will be heavy at times across southern middle TN and the central and southern Plateau. Therefore, the CSV area could experience some tstm activity with the potential for higher wind gusts. Further northwest across the remaining taf sites, these areas will be to the northwest of the low track. Thus, tstm activity is less likely. However, some heavier rainfall will still be possible for the BNA and MQY areas. Otw, look for cloudiness and shower activity to persist through the day on Thursday. Beyond the 24 hr taf period, look for the potential for some snowfall on Thursday night. && .PRELIMINARY POINT TEMPS/POPS... Nashville 46 48 33 41 34 / 90 40 40 10 20 Clarksville 40 42 31 40 32 / 80 30 40 10 20 Crossville 57 60 31 37 28 / 100 80 60 20 20 Columbia 47 49 32 43 34 / 90 50 40 10 20 Lawrenceburg 50 50 33 43 34 / 90 70 40 10 20 Waverly 41 43 30 42 33 / 90 30 40 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bedford-Cannon-Clay- Coffee-Cumberland-Davidson-De Kalb-Fentress-Giles-Grundy-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren- Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Feb 5, 10:54 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1054 AM CST Wed Feb 5 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-061700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1054 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. A Flood Watch is in effect for portions of Middle Tennessee through Noon Thursday. Moderate to heavy rain will continue this afternoon into tomorrow morning, with an additional 1 to 3 inches of rain expected. Localized flooding of roads, low lying areas, and rivers and streams is possible. Strong to severe storms will be possible between 2 and 9 pm CST for areas of Middle TN south of I-40. A few storms may contain winds of 50-60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light rain may mix with light snow Thursday night into early Friday morning. A dusting of snow is possible on elevated surfaces in the Upper Cumberland and on the Cumberland Plateau, but no accumulation is expected elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and evening across southern and eastern Middle Tennessee due to the potential for flooding and a few severe storms. 27
In the hours before
Local storm report, Feb 5, 8:29 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CORNERSVILLE 35.36N 86.84W
02/05/2020 MARSHALL TN EMERGENCY MNGR
A HOME AND SEVERAL CARPORTS WERE DAMAGED IN THE AREA OF
FRONT VIEW ST. AND VALLEY VIEW DRIVE. TIME WAS ESTIMATED
BY RADAR.
&&
EVENT NUMBER OHX2000066
SHLocal storm report, Feb 5, 8:31 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
02/05/2020 MARSHALL TN EMERGENCY MNGR
ROADS WERE FLOODED AND SEVERAL WATER RESCUES TOOK PLACE
ACROSS MARSHALL COUNTY.
&&
EVENT NUMBER OHX2000067
SHLocal storm report, Feb 5, 8:40 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD GAINESBORO 36.36N 85.65W
02/05/2020 JACKSON TN DEPT OF HIGHWAYS
SCATTERED ROAD CLOSURES ACROSS THE COUNTY.
&&
EVENT NUMBER OHX2000068
21Local storm report, Feb 5, 8:53 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 3 N SHELBYVILLE 35.53N 86.45W
02/05/2020 M58 MPH BEDFORD TN ASOS
58 MPH WIND GUST REPORTED BY SHELBYVILLE ASOS
&&
EVENT NUMBER OHX2000069
JBLocal storm report, Feb 5, 9:33 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG LORETTO 35.08N 87.44W
02/05/2020 LAWRENCE TN EMERGENCY MNGR
TREE ACROSS MAIN ST
&&
EVENT NUMBER OHX2000070
21Local storm report, Feb 5, 9:34 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
02/05/2020 LAWRENCE TN EMERGENCY MNGR
HOUSE DAMAGED AT 4345 GIMLET RD.
&&
EVENT NUMBER OHX2000071
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:07 PM CST | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 6 hr |
| Feb 5, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 5, 6:32 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Feb 5, 6:34 PM CST | Tornado Warning | OHX | Bedford, Marshall | 26 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 47 min |
| Feb 5, 6:48 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 15 min |
| Feb 5, 6:49 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 3 hr |
| Feb 5, 6:59 PM CST | River Flood Advisory | OHX | Davidson | 19 days |
| Feb 5, 7:01 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 44 min |
| Feb 5, 7:04 PM CST | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more | 116 min |
| Feb 5, 7:20 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White | 40 min |
| Feb 5, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 43 min |
| Feb 5, 7:34 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| Feb 5, 7:37 PM CST | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Feb 5, 8:01 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Feb 5, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
| Feb 5, 8:15 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more | 3 hr |
| Feb 5, 8:25 PM CST | River Flood Advisory | OHX | Grundy | 25 hr |
| Feb 5, 8:36 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 5, 9:45 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 3 hr |
| Feb 5, 9:59 PM CST | River Flood Advisory | OHX | Bedford | 13 hr |
| Feb 5, 11:34 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
| Feb 6, 1:25 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more | 3 hr |
| Feb 6, 1:29 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more | 3 hr |
| Feb 6, 1:39 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 1:51 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 58 hr |
| Feb 6, 2:44 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 4:26 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more | 9 hr |
| Feb 6, 4:30 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 9 hr |
| Feb 6, 5:00 AM CST | River Flood Warning | OHX | Lawrence | 10 hr |
| Feb 6, 5:45 AM CST | River Flood Advisory | OHX | Maury | 8 hr |
| Feb 6, 6:01 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 10 hr |
| Feb 6, 7:15 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 6, 8:53 AM CST | River Flood Advisory | OHX | Davidson | 15 days |
| Feb 6, 8:56 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 19 hr |
| Feb 6, 10:31 AM CST | River Flood Advisory | OHX | Williamson | 18 hr |
| Feb 6, 10:37 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
| Feb 6, 10:54 AM CST | River Flood Advisory | OHX | Marshall | 12 hr |
| Feb 6, 11:24 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 28 hr |
| Feb 6, 1:28 PM CST | River Flood Advisory | OHX | Williamson | 22 hr |
| Feb 6, 1:29 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 3 hr |
| Feb 6, 1:38 PM CST | River Flood Warning | OHX | Maury | 42 hr |
| Feb 6, 1:43 PM CST | River Flood Warning | OHX | Hickman | 3 days |
| Feb 6, 2:17 PM CST | River Flood Warning | OHX | Giles | 10 hr |
| Feb 6, 2:25 PM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more | 22 hr |
| Feb 6, 3:01 PM CST | River Flood Advisory | OHX | Lawrence | 6 hr |
| Feb 6, 3:35 PM CST | River Flood Warning | OHX | Giles | 44 hr |
| Feb 6, 3:45 PM CST | River Flood Advisory | OHX | Davidson | 52 hr |
| Feb 6, 3:49 PM CST | River Flood Warning | OHX | Perry | 40 hr |
| Feb 6, 3:58 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 20 days |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.